Flood, Muhlenberg
- When
- April 1, 12:00 AM CST to April 3, 9:00 PM CST
- Where
- Muhlenberg County, Paradise to 0.47 mi ESE of Martwick
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.270, -86.980
Above normal rainfall in late March sent portions of the Ohio and Green Rivers above flood stage in early April. The flooding was minor, consisting of fields and some riverfront parks in the flood plain.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Above normal rainfall in late March sent portions of the Ohio and Green Rivers above flood stage in early April. The flooding was minor, consisting of fields and some riverfront parks in the flood plain.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 31, 5:15 PM CST, 6 hours 45 minutes earlier.
Area Forecast Discussion
National Weather Service Paducah KY
615 PM CDT Wed Mar 31 2021
.UPDATE...
Issued at 615 PM CDT Wed Mar 31 2021
Aviation discussion updated for 00Z TAF issuance.
&&
.SHORT TERM...(Tonight through Friday night)
Issued at 1228 PM CDT Wed Mar 31 2021
Freeze Warning headlines are up for late tonight, and again late
tomorrow night into Friday morning. A hard freeze is likely both
time periods. A hard frost is likely as well Friday morning.
Record cold temperatures are possible Friday morning.
The much cooler than normal conditions are tied to strong high
pressure building southeast across the region. Other than some mid
clouds (sprinkles?) moving across the area this afternoon, skies
will be mostly clear through the period.
.LONG TERM...(Saturday through Wednesday)
Issued at 240 PM CDT Wed Mar 31 2021
Surface high pressure will remain over the southeast U.S. through
the weekend into the first half of next week, and we will continue
to have dry conditions. Winds will persist from the south to
southwest through the period, and along with plenty of sunshine,
we will have a significant warm up. High temperatures in the lower
60s on Saturday will be seasonable, then by Tuesday and Wednesday we
can expect highs in the upper 70s. Overnight lows Saturday night
will be in the lower 40s, warming to the middle 50s by Tuesday
night.
By Tuesday night into Wednesday, models show an approaching low
pressure system. There is low confidence in the timing of this
feature, with some models bringing in some light precipitation,
while others are slower and keep us dry through Wednesday. For now
will keep our area dry, but we will at least see increasing
clouds.
&&
.AVIATION...
Issued at 615 PM CDT Wed Mar 31 2021
VFR conditions continue through Thursday. Winds will remain
northwesterly, 4-8 kts tonight increasing to 10-15 kts with gusts
of 20 kts tomorrow. As the last few clouds have departed to the
east, skies will be clear through the TAF period.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Freeze Warning from 1 AM to 9 AM CDT Thursday for ILZ075>078-
080>094.
Freeze Warning from midnight Thursday night to 9 AM CDT Friday
for ILZ075>078-080>094.
MO...Freeze Warning from 1 AM to 9 AM CDT Thursday for MOZ076-086-087-
100-107>112-114.
Freeze Warning from midnight Thursday night to 9 AM CDT Friday
for MOZ076-086-087-100-107>112-114.
IN...Freeze Warning from 1 AM to 9 AM CDT Thursday for INZ081-082-
085>088.
Freeze Warning from midnight Thursday night to 9 AM CDT Friday
for INZ081-082-085>088.
KY...Freeze Warning from 1 AM to 9 AM CDT Thursday for KYZ001>022.
Freeze Warning from midnight Thursday night to 9 AM CDT Friday
for KYZ001>022.
&&
UPDATE...ATL
LONG TERM...RST
AVIATION...ATLHazardous Weather Outlook National Weather Service Paducah KY 1224 PM CDT Wed Mar 31 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-011000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 1224 PM CDT Wed Mar 31 2021 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight A hard freeze will occur late tonight. Refer to the Freeze Warning for details. An elevated fire danger will persist across southeast Missouri including the Mark Twain National Forest area through sunset. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A hard freeze will occur again late Thursday night into Friday morning. Refer to the Freeze Warning for details. Sustained southerly winds of 15 mph with occasional gusts of 20 to 25 mph may generate choppy waters on area lakes and rivers this Saturday. Boaters should exercise caution on area waterways. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2021Every state in 2021This day in weather historyWarnings in Kentucky, April 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 949759, 949758.